Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 92, NWS Binghamton, NY

June 30, 2006Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 30, 2006, 3:02 PM EDT for Susquehanna County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 3:02 PM EDT (19:02 UTC)
Expired
Jun 30, 2006, 3:30 PM EDT
In force
28 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:10 AM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 30, 11:10 AM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1110 AM EDT FRI JUN 30 2006

.AVIATION (30/12Z TO 31/12Z)...
MVFR CONDS EXIST ACROSS KSYR/KUCA/KITH/KBGM THRU 14Z THIS MORNING.
OCNL MVFR VSBYS EXPECTED AT KELM/KBGM BTWN 12Z-14Z BEFORE
IMPROVING.

SCTD CIGS EXPECTED TO DEVELOP AT ALL SITES LATE THIS MORNING...BCMG
BKN AROUND 19Z.  OCNL CB AT KSYR/KUCA...WITH ANY STORMS ISOLD ACROSS
NORTHERN TAF SITES.  MVFR/IFR VSBYS EXPECTED AGAIN AT MOST SITES
AFTER 08Z.

&&

.SHORT TERM (TODAY - SUNDAY)...
UPDATE...SHORT WAVE MOVING ACROSS LAKE HURON ATTM WILL CROSS NRN PTN
OF CWA THIS AFTERNOON. FEATURE CONTINUES TO INITIATE CONVECTION
ACROSS SRN ONTARIO, ALTHOUGH ACTIVITY WEAKENING PAST COUPLE OF
HOURS. SHORT WAVE WILL CROSS CWA DURING MAX HEATING WITH BEST
DYNAMICS OVER NRN ZONES. UPDATED GRIDS/ZONES TO INCLUDED SCATTERED
SHRA/TSRA OVER NRN PTN OF CWA AND LEFT REMAINING CWA WITH CHC/SCHC.
MID LEVEL WIND FIELDS AND 0-3 KM BULK SHEAR SUFFICIENT TO SUPPORT
SOME SEVERE CONVECTION WITH GREATEST THREAT HAIL DUE TO LOW WET BULB
ZERO AND DAMAGING WINDS. LIMITING FACTOR IS INSTABILITY WITH CAPES
LESS THAN 700 J/KG SO ANY SEVERE CONVECTION THAT DOES DEVELOP SHOULD
BE RATHER LIMITED.  RRM

CHANGES OCCURRING WITH UL TROF OVER CWA EARLY THIS MORNING. SHORT
WAVE THAT FIRED OFF CONVECTION THURSDAY NOW MOVING EAST INTO NEW
ENGLAND. ANOTHER SHORT WAVE OVER LAKE HURON WILL DROP SE SETTING OFF
MORE CONVECTION THIS AFTN AND EVE. ANOTHER MARGINAL DAY FOR SEVERE
TS. DECENT SHEAR BUT LONG NARROW CAPE AND MARGINAL INSTABILITY.
CONVECTION WILL START TO GO EARLY AFTN WHICH IS NOT OPTIMAL. BEST
CHC FOR TS AND SEVERE IN CWA IN NY.

A BREAK ON SATURDAY AS UL HEIGHTS BUILD. THE UL TROF MOVES EAST AND
LIFTS. UL PATTERN SHIFTS TO A FASTER NEAR ZONAL FLOW. WITH WEAK
RIDGE SATURDAY AND WAA TEMPS WILL BE ABOVE NORMAL WITH 80S. MAY BE
THE WARMEST AND DRIEST DAY OF RECENT AND INTO NEXT WEEK. ANOTHER
SHORT WAVE COMBINED WITH A STRONG FRONT MOVES THROUGH SAT NGT
POSSIBLE WITH TS AGAIN. A FSC LOW TRACK E ACROSS SRN CANADA. PARTS
OF THE FAR NORTH MAY BE AIDED BY RIGHT REAR QUAD OF UL JET. NAM AND
GFS MODELS HAVE LIKELY POPS IN NY AND CHC IN PA SO HAVE FOLLOWED.
RAINFALL AMOUNTS COULD BE OVER AN INCH.

SUNDAY LINGERING SHOWERS AND THUNDERSTORMS AS FRONT PUSHES SLOWLY
SOUTH.

&&

.HYDROLOGY...
RIVER FLOODING CONTINUES ACROSS MOST OF THE CWA. ALL POINTS ARE
FALLING. THE DELAWARE BASIN WILL BE WARNING FREE AROUND MIDDAY WHEN
HAWLEY AND HALE EDDY FALL BELOW FS. SUSQUEHANNA WILL BE SLOWER TO
FALL BELOW FS. SOME POINTS WILL STILL BE OVER SATURDAY. BASIN
AVERAGED PRECIP THIS AFTN AND EVE FOLLOWED BY MORE SAT NGT WILL NOT
BE ENOUGH TO CAUSE RISES ON THE MAIN STEM. WITH THE WET GROUND AND
HIGH STREAMS LOCALIZED AREAS COULD HAVE FLASH FLOODING THIS PM.
FLASH FLOOD GUIDANCE REMAINS LOW...ESPECIALLY IN NE PA AND THE
SUSQUEHANNA REGION AND CATSKILLS OF NY.

&&

.LONG RANGE (SUNDAY - THURSDAY)...
A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNINGS CONTINUE ON THE
SUSQUEHANNA...CHENANGO...AND WEST BRANCH DELAWARE.
.PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE
SUSQUEHANNA...WEST BRANCH DELAWARE AND LACKAWAXEN.

&&
Hazardous weather outlook, Jun 30, 3:48 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT FRI JUN 30 2006

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
348 AM EDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL...
ESPECIALLY IN NEW YORK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-044-010800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
348 AM EDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

In the hours before

Special weather statement, Jun 30, 12:53 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EDT FRI JUN 30 2006

NYZ009-301800-
NORTHERN ONEIDA NY-
1253 PM EDT FRI JUN 30 2006

* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS
LOCATED NEAR ALDER CREEK...AND   MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HINCKLEY AT 100 PM EDT...
Special weather statement, Jun 30, 2:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT FRI JUN 30 2006

NYZ055-301900-
TIOGA NY-
225 PM EDT FRI JUN 30 2006

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR CANDOR...AND MOVING SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CATATONK AND WELTONVILLE AT 235 PM EDT...
  LOUNSBERRY AND TIOGA CENTER AT 240 PM EDT...
  OWEGO AT 245 PM EDT...
  FOSTER AT 255 PM EDT...
  APALACHIN AND CAMPVILLE AT 300 PM EDT...

SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
Special weather statement, Jun 30, 2:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT FRI JUN 30 2006

NYZ055-056-PAZ039-301915-
TIOGA NY-BROOME NY-SUSQUEHANNA PA-
250 PM EDT FRI JUN 30 2006

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS
STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VESTAL AND ENDICOTT AT 255 PM EDT...
  VESTAL CENTER AND JOHNSON CITY AT 300 PM EDT...
  BINGHAMTON AT 305 PM EDT...
  BRACKNEY AND WYOANNA AT 315 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:32 PM EDTSevere Thunderstorm WarningBGMDelaware43 min
Jun 29, 9:17 PM EDTSevere Thunderstorm WarningBGMOtsego13 min
Jun 30, 2:33 PM EDTSevere Thunderstorm WarningBGMTioga27 min
Jun 30, 3:12 PM EDTSevere Thunderstorm WarningBGMBroome27 min
Jun 30, 4:09 PM EDTSevere Thunderstorm WarningBGMSteuben36 min
Jun 30, 4:13 PM EDTSevere Thunderstorm WarningBGMSullivan47 min
Jun 30, 3:30 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne45 min
Jun 30, 5:48 PM EDTSevere Thunderstorm WarningBGMBradford27 min
Jun 30, 6:42 PM EDTSevere Thunderstorm WarningBGMSusquehanna33 min
Jun 30, 7:03 PM EDTSevere Thunderstorm WarningBGMWyoming57 min
Jun 30, 7:14 PM EDTSevere Thunderstorm WarningBGMLackawanna31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.